Tornadoes · United States · Nebraska · 2007
EF0 tornado, Brandon to Grant, Nebraska, March 28, 2007
From Brandon to Grant, this EF0 tornado ran 0.2 miles across Perkins County on March 28, 2007, touching down at 7:12 PM MDT and reaching 20 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 28, 2007
- Touchdown
- 7:12 PM MDT (01:12 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- County
- Perkins County
- Touchdown point
- 40.710, -101.760
- Lift-off point
- 40.710, -101.760
- Record number
- 0703281912-01
What the Weather Service recorded
An intense upper level low pressure system approached Western Nebraska on March 28th. Supercells developed quickly along a dryline extending from western Cherry County southward through western Chase County. The supercells produced tornadoes, hail, and strong winds during the late afternoon and evening hours.
A supercell thunderstorm produced a tornado in Chase County that continued into Perkins County. The tornado broke some power poles along the path.
A supercell thunderstorm produced a brief tornado over open rangeland.
A large supercell thunderstorm originally spawned two tornadoes with the eastern tornado eventually taking over. This western tornado moved northeast and broke off power poles before dissipating. The eastern tornado went on to produce extensive damage through Perkins County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
19 minutes of warning. NWS LBF issued a tornado warning for this county at 00:53 UTC, 19 minutes before the tornado touched down, in force until 01:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 17:43 UTC | Wind Advisory | LBF |
| 22:34 UTC | 23:00 UTC | Severe Thunderstorm Warning | LBF |
| 22:59 UTC | 23:45 UTC | Severe Thunderstorm Warning | LBF |
| 00:53 UTC | 01:45 UTC | Tornado Warning | LBF |
| 01:43 UTC | 02:09 UTC | Tornado Warning | LBF |
| 02:23 UTC | 03:15 UTC | Severe Thunderstorm Warning | LBF |
| 04:21 UTC | 10:15 UTC | Flash Flood Warning | LBF |
| 05:00 UTC | 04:26 UTC | Tornado Watch | LBF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:42 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Mar 28, 1:35 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 28, 1:35 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT WED MAR 28 2007 ..FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND RAIN CHANCES FOR THURSDAY INTO FRIDAY... .NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN CHALLENGE IN THE NEAR TERM IS SEVERE POTENTIAL THROUGH MIDNIGHT AND FLASH FLOOD POTENTIAL OVERNIGHT IN THE SE AND ERN ZONES. TURNING TO TONIGHT...AN INTENSE UPPR LOW WILL DRIFT INTO COLORADO AND SRN WYOMING TONIGHT. H5 ANALYSIS THIS MORNING PUT THE H5 LOW SOUTHEAST OF SALT LAKE CITY. FEATURE OF NOTE IS THE BETTER THAN 100 KT JET OVER SERN AZ...THE NOSE OF THIS FEATURE IS CURRENTLY ENTERING ERN COLORADO PER THE LATEST PROFILER DATA. INGREDIENTS ARE COMING TOGETHER FOR AN ACTIVE SEVERE WEATHER DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SURFACE ANALYSIS INDICATING A TANDEM OF SURFACE LOWS OVER ERN COLORADO...THE FIRST OVER THE DENVER METROPLEX...AND THE SECOND ACROSS SERN COLORADO. DRYLINE EXTENDS FROM NEAR SIDNEY...TO WEST OF BURLINGTON CO...TO THE WESTERN OK PANHANDLE. SKIES ALONG AND WEST OF THIS LINE HAVE CLEARED SIGNIFICANTLY OVER THE PAST FEW HOURS...RESULTING IN A DESTABILIZED BOUNDARY LAYER PRESENT FROM THE ABUNDANT CU OVER NERN COLORADO. 18Z LAPS DATA INDICATING A FAIRLY STRONG CAP STILL EXISTS...WITH THE EXCEPTION OF THE FAR SWRN ZONES WHICH CONTINUES TO ERODE QUICKLY ATTM. SEVERE INGREDIENTS WILL BEGIN TO COME TOGETHER OVER THE NEXT COUPLE OF HOURS...AS THE APPG COLD FRONT OVERTAKES THE NRN EDGE OF THE DRYLINE. THIS WOULD FAVOR LOCATIONS WEST OF NORTH PLATTE PROPER...OR ALONG THE SERN PANHANDLE FOR THE GREATEST TORNADO THREAT. STORMS WILL CONGEAL INTO A LINE AS THE DRYLINE AND FRONT MOVE INTO 50+DEW POINT AIR AFTER 22Z. PWS ARE RUNNING NEAR AN INCH EAST OF NORTH PLATTE...WHICH IS BETTER THAN 200 PERCENT OF NORMAL. QUICK GLANCE AT 3 AND 6 HR FF GUIDANCE INDICATING SOME 1 TO 2 INCH AMOUNTS FOR FLASH FLOODING. GIVEN THE EXPECTED NORTH TO SOUTH ORIENTATION OF CELLS AND STORM MOTION DUE NORTH...SOME TRAINING IS EXPECTED. AM CONCERNED MOST ABOUT HAYES...FRONTIER...SOUTHEASTERN LINCOLN...LOGAN AND SOUTHERN CUSTER...TOPOGRAPHY FAVORS SUCH A HAZARD. WILL HOIST A FLASH FLOOD WATCH THROUGH TONIGHT FOR THESE COUNTIES. AFTER TONIGHT...UPPR LOW WILL COME OUT IN A COUPLE OF PIECES AND HAVE KEPT LOW PRECIPITATION CHANCES IN THE GRIDS ACCORDINGLY. .LONG TERM (SUNDAY THROUGH WEDNESDAY)...MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES WITH A PROGRESSIVE LOW AMPLITUDE PATTERN NEXT WEEK. ENSEMBLES THIS MORNING INDICATING BEST UPPR LEVEL SUPPORT FOR PCPN ON MONDAY NIGHT/TUESDAY TIME FRAME WHICH CORRELATES WELL WITH THE EXPECTED COLD FROPA ON MONDAY NIGHT. WILL RETAIN POPS FOR MONDAY NIGHT...WITH THE FROPA AND APPG WAVE. IN THE MEANTIME...HIGHS WILL RUN 5 TO 15 DEGREES ABOVE CLIMO FOR SUNDAY AND MONDAY...WITH NEAR CLIMATOLOGY TEMPS FOR TUESDAY AND WEDNESDAY. && .AVIATION... HAZARDOUS CONDITIONS THE NEXT 24 HOURS. STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION...WITH SW NEB AND NORTHEAST CO LIKELY TO SEE THE MOST SEVERE. ALSO SURFACE WINDS OF 20 TO 35 KTS WITH GUSTS TO 45 KTS THIS EVENING...AND THAT IS NON-THUNDERSTORM WINDS. AREAS OF MVFR CIGS ACROSS EASTERN PORTIONS OF TWB098. LATER TONIGHT INTO TOMORROW MORNING...THE ATMOSPHERE QUIETS SOME WITH THE LOSS OF DIURNAL HEATING...HOWEVER THUNDERSTORMS...EVEN SOME SEVERE...ARE STILL EXPECTED TO CONTINUE. COLD FRONT TO SHIFT WINDS FROM THE SOUTH SOUTHEAST TO NORTHWEST FROM WEST TO EAST TONIGHT THROUGH TOMORROW...WINDS HAVE ALREADY CHANGED AT KBBF. BY 18Z TOMORROW...WIND SHIFT EAST OF KVTN TO NEAR KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ZONES NEZ037-059-070>071. FLASH FLOOD WATCH UNTIL 1 PM CDT FOR ZONE NEZ038. && CLB/MASEK
Hazardous weather outlook, Mar 28, 2:23 PM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED MAR 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT WED MAR 28 2007 /223 PM MDT WED MAR 28 2007/ ...SEVERE THUNDERSTORMS EXPECTED AND POSSIBLY FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS TO DEVELOP ALONG A DRYLINE AND ADVANCING PACIFIC COLD FRONT ACROSS WESTERN NEBRASKA THIS EVENING. THE THUNDERSTORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE THREAT THIS EVENING IS FOR VERY LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLY A FEW TORNADOES. AS THE THUNDERSTORMS BECOME MORE WIDE SPREAD AND MOVE INTO NORTH CENTRAL NEBRASKA OVERNIGHT...THE MAIN THREAT WILL SHIFT TO MAINLY LARGE HAIL AND DAMAGING WIND GUSTS. AN ADDITIONAL THREAT WILL BE FOR LOCALIZED FLASH FLOODING...MAINLY EAST OF A LINE FROM HAYES CENTER IN HAYES COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...TO STAPLETON IN LOGAN COUNTY. SOME AREAS OF STANDING WATER ALREADY EXIST IN THESE AREAS...AND WITH THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES...LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A RISK FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...AS THE POTENT UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST...SWEEPING THE COLD FRONT EAST ACROSS THE OUTLOOK AREA. LOCATIONS GENERALLY EAST OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS. A RISK FOR LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE EAST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION IN WESTERN NEBRASKA THROUGHOUT THIS EVENING AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Mar 28, 6:14 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 20 S MERRIMAN 42.63N 101.70W
03/28/2007 CHERRY NE LAW ENFORCEMENT
&&
13Local storm report, Mar 28, 6:17 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 15 NNE ELLSWORTH 42.26N 102.17W
03/28/2007 E0.88 INCH SHERIDAN NE CO-OP OBSERVER
&&
HENDERSONLocal storm report, Mar 28, 6:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 18 N LISCO 41.76N 102.62W
03/28/2007 E0.75 INCH GARDEN NE PUBLIC
&&
13Local storm report, Mar 28, 6:39 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 5 NW CHAMPION 40.52N 101.78W
03/28/2007 E1.75 INCH CHASE NE PUBLIC
&&
13Local storm report, Mar 28, 7:08 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 10 WSW ARTHUR 41.52N 101.87W
03/28/2007 ARTHUR NE LAW ENFORCEMENT
TORNADO ON THE GROUND
&&
HENDERSONLocal storm report, Mar 28, 7:11 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 10 WNW IMPERIAL 40.57N 101.81W
03/28/2007 CHASE NE CO-OP OBSERVER
BRIEF TOUCHDOWN
&&
13The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
N. Platte/Lee Bi, NE (KLBF), 00:00Z
1.2 hours before the tornado, 108 km from the path. March 29, 2007.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 2463 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.8
- 0-3 km lapse rate
- 6.8 K/km
N. Platte/Lee Bi, NE (KLBF), 12:00Z
10.8 hours after it, 108 km from the path. March 29, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -95992 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Goodland radar (KGLD), 149 km away, was scanning. The volume nearest the touchdown began at 01:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:55 UTC | HAIL 1.75 | 6 Sw Brandon | Perkins, NE | |
| 23:05 UTC | HAIL 0.88 | 5 W Brandon | Perkins, NE | FEW NICKEL SIZED HAILSTONES. |
| 23:05 UTC | HAIL 0.88 | 6 Wsw Brandon | Perkins, NE | FEW NICKEL SIZED HAILSTONES. |
| 23:45 UTC | HAIL 1 | 4 W Big Springs | Deuel, NE | HAIL MAINLY DIMES, BUT FEW QUARTER SIZE. |
| 00:00 UTC | HAIL 1 | 4 W Big Springs | Deuel, NE | NICKEL TO QUARTER HAIL. |
| 00:07 UTC | HAIL 0.75 | 10 Ssw Champion | Dundy, NE | |
| 00:07 UTC | HAIL 0.75 | 9 Ssw Champion | Chase, NE | |
| 00:32 UTC | HAIL 1.75 | 5 Nw Champion | Chase, NE | |
| 01:03 UTC | TORNADO | 9 Ssw Grant | Perkins, NE | MULTIPLE TORNADO TOUCHDOWN REPORTS NEAR CHASE AND PERKINS COUNTY LINE |
| 01:05 UTC | TORNADO | 10 Wnw Imperial | Chase, NE | BRIEF TOUCHDOWN |
| 01:10 UTC | TORNADO | 4 W Grant | Perkins, NE | MULTI REPORTS OF BRIEF TORNADO TOUCHDOWNS 4 WEST OF GRANT TO COUNTY LINE. |
| 01:12 UTC | TORNADO | 10 S Grant | Chase, NE | TORNADO REPORTED ON CHASE/PERKINS COUNTY LINE |
| 01:22 UTC | TORNADO | 7 Sw Grant | Perkins, NE | 2 TORNADOES ON GROUND. ONE LARGE CONE AND ANOTHER SMALLER TORNADO. HEADING NORTH EAST. |
| 01:33 UTC | TORNADO | 6 Nw Grant | Perkins, NE | SPOTTERS REPORT A HALF MILE TO MILE WIDE TORNADO 6 MILES NORTHWEST OF GRANT. MOVING TO THE NORTHWEST. |
| 01:44 UTC | TORNADO | 9 Se Brule | Keith, NE | INTERMITTENT TORNADO TOUCHDOWNS NEAR THE KEITH-PERKINS COUNTY LINE 3 MILES WEST OF HIGHWAY 61. NUMEROUS REPORTS THIS LOCATION. |
| 02:11 UTC | TORNADO | 1 Sw Ogallala | Keith, NE | TORNADO ON GROUND ON SW EDGE OF OGALLALA. POWER FLASHES. BECAM RAIN WRAPPED AT 2116. |
| 02:35 UTC | TSTM WND GST 90 | 8 Ne Ogallala | Keith, NE | 90 MPH WIND REPORTED AT NE CORNER OF LAKE MCCONAUGHY. |
| 03:00 UTC | HAIL 0.88 | 15 N Max | Dundy, NE | |
| 03:00 UTC | HAIL 0.88 | Hamlet | Hayes, NE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of March 28, 2007
65 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 28 | 3:05 PM CDT | EF0 | Logan, IL | 0.1 | 10 | |||
| March 28 | 3:19 PM CDT | EF0 | McLean, IL | 0.1 | 10 | |||
| March 28 | 5:20 PM CDT | EF0 | Swisher, TX | 2.5 | 75 | |||
| March 28 | 5:28 PM CDT | EF0 | Briscoe, TX | 2.0 | 75 | |||
| March 28 | 5:43 PM CDT | EF1 | Briscoe, TX | 6.8 | 100 | $35,000 | ||
| March 28 | 6:03 PM CDT | EF0 | Floyd, TX | 0.5 | 50 | $10,000 | ||
| March 28 | 6:03 PM CDT | EF0 | Briscoe, TX | 4.8 | 220 | |||
| March 28 | 6:10 PM CDT | EF0 | Briscoe, TX | 1.8 | 100 | |||
| March 28 | 6:35 PM CDT | EF2 | Briscoe, TX | 16.5 | 300 | $175,000 | ||
| March 28 | 6:40 PM CDT | EF0 | Donley, TX | 1.0 | 100 | |||
| March 28 | 5:49 PM MDT | EF0 | Wallace, KS | 0.5 | 10 | |||
| March 28 | 5:52 PM MDT | EF0 | Wallace, KS | 6.0 | 75 | |||
| March 28 | 6:55 PM CDT | EF1 | Donley, TX | 7.3 | 150 | $5,000 | ||
| March 28 | 7:05 PM CDT | EF0 | Donley, TX | 1.0 | 200 | |||
| March 28 | 7:05 PM CDT | EF0 | Decatur, KS | 8.0 | 25 | $40,000 | ||
| March 28 | 6:12 PM MDT | EF0 | Cherry, NE | 3.0 | 150 | $250 | ||
| March 28 | 7:16 PM CDT | EF0 | Lipscomb, TX | 6.0 | 150 | |||
| March 28 | 7:28 PM CDT | EF0 | Meade, KS | 1.4 | 50 | |||
| March 28 | 7:28 PM CDT | EF2 | Beaver, OK | 16.0 | 150 | 2 | $102,000 | |
| March 28 | 7:32 PM CDT | EF0 | Meade, KS | 1.3 | 50 | |||
| March 28 | 6:33 PM MDT | EF0 | Hamilton, KS | 10.6 | 100 | |||
| March 28 | 6:37 PM MDT | EF0 | Sherman, KS | 0.5 | 10 | |||
| March 28 | 7:39 PM CDT | EF3 | Donley, TX | 3.4 | 600 | 2 | $180,000 | |
| March 28 | 7:42 PM CDT | EF1 | Meade, KS | 13.5 | 125 | $78,000 | ||
| March 28 | 7:46 PM CDT | EF2 | Donley, TX | 4.2 | 528 | $63,000 | ||
| March 28 | 7:48 PM CDT | EF3 | Gray, TX | 3.0 | 600 | 2 | $100,000 | |
| March 28 | 6:48 PM MDT | EF0 | Greeley, KS | 11.0 | 100 | |||
| March 28 | 6:49 PM MDT | EF0 | Sherman, KS | 0.5 | 10 | |||
| March 28 | 7:58 PM CDT | EF0 | Ford, KS | 7.8 | 50 | |||
| March 28 | 8:02 PM CDT | EF0 | Donley, TX | 0.3 | 50 | |||
| March 28 | 8:04 PM CDT | EF2 | Beaver, OK | 6.0 | 100 | $58,000 | ||
| March 28 | 7:05 PM MDT | EF0 | Chase, NE | 0.1 | 20 | |||
| March 28 | 7:05 PM MDT | EF1 | Arthur, NE | 20.6 | 100 | |||
| March 28 | 7:06 PM MDT | EF0 | Sherman, KS | 3.0 | 25 | |||
| March 28 | 7:09 PM MDT | EF0 | Greeley, KS | 15.0 | 100 | $25,000 | ||
| March 28 | 7:11 PM MDT | EF1 | Chase, NE | 2.5 | 20 | $15,000 | ||
| March 28 | 8:13 PM CDT | EF2 | Donley, TX | 4.5 | 200 | $170,000 | ||
| March 28 | 8:14 PM CDT | EF1 | Gray, KS | 10.4 | 200 | $160,000 | ||
| March 28 | 8:15 PM CDT | EF0 | Donley, TX | 1.0 | 50 | |||
| March 28 | 7:15 PM MDT | EF2 | Sherman, KS | 7.0 | 350 | $100,000 | ||
| March 28 | 7:20 PM MDT | EF1 | Perkins, NE | 2.3 | 30 | $15,000 | ||
| March 28 | 7:20 PM MDT | EF2 | Perkins, NE | 15.9 | 900 | $1.2 million | ||
| March 28 | 8:23 PM CDT | EF2 | Gray, TX | 3.6 | 200 | $74,000 | ||
| March 28 | 8:29 PM CDT | EF2 | Cheyenne, KS | 27.0 | 700 | $2.0 million | ||
| March 28 | 8:30 PM CDT | EF0 | Gray, TX | 0.3 | 50 | $3,000 | ||
| March 28 | 8:32 PM CDT | EF1 | Hodgeman, KS | 10.7 | 200 | $3,000 | ||
| March 28 | 8:36 PM CDT | EF1 | Gray, TX | 0.3 | 50 | $39,000 | ||
| March 28 | 8:39 PM CDT | EF0 | Meade, KS | 8.7 | 100 | |||
| March 28 | 7:41 PM MDT | EF1 | Wallace, KS | 8.0 | 100 | $250,000 | ||
| March 28 | 8:45 PM CDT | EF3 | Gray, TX | 8.0 | 1,760 | $27,000 | ||
| March 28 | 7:46 PM MDT | EF1 | Grant, NE | 2.0 | 100 | $500 | ||
| March 28 | 8:49 PM CDT | EF1 | Cheyenne, KS | 4.0 | 100 | $6,000 | ||
| March 28 | 7:54 PM MDT | EF3 | Prowers, CO | 28.0 | 900 | 2 | 9 | $4.0 million |
| March 28 | 8:00 PM MDT | EF0 | Keith, NE | 0.1 | 20 | |||
| March 28 | 9:01 PM CDT | EF3 | Hodgeman, KS | 29.1 | 1,320 | $535,000 | ||
| March 28 | 9:09 PM CDT | EF1 | Cheyenne, KS | 3.0 | 200 | $25,000 | ||
| March 28 | 8:11 PM MDT | EF1 | Keith, NE | 0.7 | 20 | $100,000 | ||
| March 28 | 8:17 PM MDT | EF1 | Dundy, NE | 12.0 | 440 | $460,000 | ||
| March 28 | 8:20 PM MDT | EF0 | Keith, NE | 0.1 | 20 | $5,000 | ||
| March 28 | 8:29 PM MDT | EF0 | Sherman, KS | 2.5 | 25 | $3,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.